LYNN HAVEN, Fla. (WMBB) — The Bay County Sheriff’s Office is warning about a “new, more powerful narcotic” being abused in the county.
“This substance, when taken even by habitual drug abusers in amounts similar to their typical narcotic doses, has resulted in accidental overdose deaths. The BCSO is experiencing an increase in the incidents of accidental overdose deaths,” officials wrote in a news release. “BCSO Narcotics investigators have spoken with agencies in surrounding counties and other law enforcement agencies in Bay County, and learned they are all seeing an increase in accidental overdoses, as well.”
Deputies said they responded to an accidental overdose Monday.
“Although the victim was a known drug user, it remains unclear what illegal narcotic resulted in the accidental overdose,” officials wrote. “Samples of the narcotic, which was in powder form in this case, have been sent to a lab for testing.”
The investigation continues to identify the potent narcotic resulting in an increase in accidental overdose deaths.